Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 26, 2014, 01:33:14 AM

Login with username, password and session length


Members
  • Total Members: 23787
  • Latest: rvarona
Stats
  • Total Posts: 643607
  • Total Topics: 48971
  • Online Today: 153
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 0
Guests: 105
Total: 105

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Complera weight gain  (Read 1196 times)

0 Members and 1 Guest are viewing this topic.

Offline futureRN

  • Member
  • Posts: 12
Complera weight gain
« on: November 10, 2013, 09:29:25 AM »
I've been on complera for about a few months now. I've noticed a bit of a weight gain. I want to say around 15-25 lbs. I've gained it mainly around my abdominal area (which is mainly where I've always stored it... family curse). Anyways, I've cut my calories and have done rigorous cardio and dieted for about 2-3 weeks now with no progress at all. Pre-complera this weight would've been down at least 8 lbs for me.

My question is: what should I do in the quest for a better body. I'm going to talk about Egfirta to my Doctor. I wanted to see what other people here have done in order to shed and keep off the extra weight.

Thanks in advance :D
April 19 2013: Diagnosed HIV+
CD4: 416
VL: 69015
May 21: Started Complera
June 28: CD4:586
VL: 16

Offline buginme2

  • Member
  • Posts: 3,131
Re: Complera weight gain
« Reply #1 on: November 10, 2013, 10:04:41 AM »
 Your  weight gain probably has more to do with starting meds and a return to health than it has to do specifically with Complera.

 When I started meds I  gained about twenty pounds.  It's rather common.  I  started with Atripla.  When I changed to Complera I  actually lost weight.



 

Offline futureRN

  • Member
  • Posts: 12
Re: Complera weight gain
« Reply #2 on: November 12, 2013, 07:27:18 AM »
I wouldn't really say a return to health... because when I originally lost my weight in 2008 I was negative. I've been pretty healthy and active since my weight lost. Even when I was positive and not on the medication, I lived a healthy and active life style. I don't my weight gain is me returning to health. This weight gain is unacceptable and needs to be reversed.
April 19 2013: Diagnosed HIV+
CD4: 416
VL: 69015
May 21: Started Complera
June 28: CD4:586
VL: 16

Offline le_liseur

  • Member
  • Posts: 133
Re: Complera weight gain
« Reply #3 on: November 12, 2013, 10:52:27 PM »
Well, for one, since Complera has to be taken with complete meals, around 350 calories, it's normal to gain weight if you didn't already have the habit to eat that much.

Beside, you don't really say how much you weight in total, and what's your height. You might have got a few pounds since you started, but, like buginme said, it might also just be a normal weight for your height. And then, there's also age; your body will react differently over time to many things, including food, and exercises... ;)

I doubt it's 'only' because of the medications, but then again, maybe it is. I feel it might be because you had to modify your diet so that Complera works well, meaning taking the time to eat complete caloric meals every time you have to swallow the pill.

If gaining 15 pounds is a real issue, did you say anything to your doctor when he suggested to take Complera, and told you that you'd have to have caloric meals?

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.